Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 24, NWS Indianapolis, IN

March 23, 2011Hendricks County, Putnam County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 23, 2011, 7:36 PM EDT for Hendricks County, Putnam County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2011, 7:36 PM EDT (23:36 UTC)
Expired
Mar 23, 2011, 8:06 PM EDT
In force
30 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Hendricks County, IN, Putnam County, IN

The radar

The Indianapolis radar (KIND), 40 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

322 
WUUS53 KIND 232336
SVRIND
INC063-133-240015-
/O.NEW.KIND.SV.W.0024.110323T2336Z-110324T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
736 PM EDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
  NORTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 815 PM EDT

* AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 10 MILES NORTH OF GREENCASTLE...OR 18 MILES SOUTH
  OF CRAWFORDSVILLE...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GROVELAND AND NORTH SALEM AROUND 750 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3988 8655 3970 8656 3972 8698 3988 8698
TIME...MOT...LOC 2336Z 276DEG 34KT 3978 8686
WIND...HAIL <50MPH 1.00IN

$$

77/TDUD
3 follow-up statements
160 
WWUS53 KIND 232343
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
743 PM EDT WED MAR 23 2011

INC063-133-240015-
/O.CON.KIND.SV.W.0024.000000T0000Z-110324T0015Z/
HENDRICKS-PUTNAM-
743 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PUTNAM AND WESTERN HENDRICKS COUNTIES UNTIL 815 PM EDT...

AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 10 MILES NORTH OF GREENCASTLE...OR 19 MILES SOUTH
OF CRAWFORDSVILLE...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GROVELAND AROUND 750 PM EDT...
  NORTH SALEM AROUND 755 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3973 8688 3986 8689 3988 8655 3970 8656
TIME...MOT...LOC 2343Z 276DEG 34KT 3978 8679
WIND...HAIL <50MPH 1.00IN

$$

PUMA
997 
WWUS53 KIND 232352
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
752 PM EDT WED MAR 23 2011

INC133-240002-
/O.CAN.KIND.SV.W.0024.000000T0000Z-110324T0015Z/
PUTNAM-
752 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUTNAM COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3988 8655 3970 8656 3971 8670 3986 8670
TIME...MOT...LOC 2352Z 276DEG 34KT 3976 8660

$$

INC063-240015-
/O.CON.KIND.SV.W.0024.000000T0000Z-110324T0015Z/
HENDRICKS-
752 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HENDRICKS COUNTY UNTIL 815 PM EDT...

AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 7 MILES WEST OF DANVILLE...OR 23 MILES SOUTHEAST OF
CRAWFORDSVILLE...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
HENDRICKS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3988 8655 3970 8656 3971 8670 3986 8670
TIME...MOT...LOC 2352Z 276DEG 34KT 3976 8660
WIND...HAIL <50MPH 1.00IN

$$

PUMA
832 
WWUS53 KIND 240006
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
806 PM EDT WED MAR 23 2011

INC063-240016-
/O.CAN.KIND.SV.W.0024.000000T0000Z-110324T0015Z/
HENDRICKS-
806 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HENDRICKS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3988 8655 3970 8656 3971 8670 3986 8670
TIME...MOT...LOC 0006Z 276DEG 34KT 3974 8643

$$

PUMA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:57 PM EDT, 3 hours 39 minutes earlier.

Area forecast discussion, Mar 23, 3:57 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
357 PM EDT WED MAR 23 2011

.UPDATE...
THE SYNOPSIS...NEAR TERM...SHORT TERM
AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW

&&

.SYNOPSIS...LOW PRESSURE CENTER HAS MOVED TO THE EAST AND IS GETTING OVER INTO
WESTERN OHIO AND FRONT/DRYLINE HAS MOVED THROUGH WITH IT. DEW POINTS
HAVE DROPPED SIGNIFICANTLY /INTO THE 30S/ AND THIS SHOULD QUELL
SEVERE POTENTIAL. STILL SEEING SOME CU DEVELOPMENT ON VISIBLE
SATELLITE BUT AT THIS POINT SEVERE REDEVELOPMENT SEEMS UNLIKELY THIS
AFTERNOON. TRUE COLD FRONT /AS IN THE ONE CONTAINING THE COLD AIR/
IS STILL HANGING BACK OVER ILLINOIS AND WILL MOVE THROUGH DURING THE
OVERNIGHT HOURS...PLUNGING TEMPERATURES DOWN INTO THE 20S AND 30S AS
IT PASSES AND KEEPING LOWER THAN AVERAGE TEMPERA TUES THROUGH THE
EXTENDED. AFTER THIS DRY AND COLDER WEATHER WILL MOVE IN FOR
THURSDAY BEFORE A SERIES OF SHORTWAVES MOVE THROUGH BRINGING
PERIODIC CHANCES FOR RAIN OR SNOW TO THE AREA.

&&

.NEAR TERM /THIS EVENING AND TONIGHT/...
COULD SEE SOME REDEVELOPMENT OF SHOWERS/THUNDERSTORMS AS SATELLITE
IS SHOWING SOME CU IN THE POST FRONTAL AREA SO WILL INCLUDE SOME
CHANCES FOR THUNDER FOR THE REST OF THE EVENING. AT THIS POINT THOUGH WITH
THE MUCH DRIER AIR AT THE SURFACE DO NOT EXPECT TO SEE ANYTHING
SEVERE. COLD AIR WILL MOVE IN TONIGHT AND SHUT OFF CHANCES FOR
THUNDERSTORMS AS IT DOES. DRY AIR ALOFT WILL MOVE IN ALONG WITH SOME
MORE SURFACE MOISTURE AND SOUNDINGS LOOK LIKE DRIZZLE IS A DISTINCT
POSSIBILITY. WITH THE ARRIVAL OF THE COLD AIR THIS COULD CHANGE OVER
TO FREEZING DRIZZLE FROM NORTH TO SOUTH DURING THE OVERNIGHT HOURS.
WITH WARM ROADS DO NOT EXPECT IT TO STICK OR HAVE MUCH OF AN IMPACT
ON TRAVEL.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
MODELS IN GOOD AGREEMENT SO WILL USE A CONSENSUS. HIGH PRESSURE WILL
BUILD IN ON THURSDAY AND WILL CLEAR OUT THE CLOUD COVER DURING THE
DAY. STRONG COLD ADVECTION WILL KEEP HIGH TEMPERATURES DOWN IN THE
UPPER 30S TO MIDDLE 40S WHICH WILL SEEM PARTICULARLY COLD
CONSIDERING THE WARM UP WE/VE HAD RECENTLY. THURSDAY NIGHT WILL SEE
AN INCREASE IN CLOUD COVER DURING THE NIGHT AS SOME ISENTROPIC LIFT
APPROACHES FOR FRIDAY. STARTED POPS ON FRIDAY WITH THE ARRIVAL OF
ISENTROPIC LIFT IN THE SOUTHWEST AND INCREASED THIS TO CHANCE
EVERYWHERE FOR FRIDAY NIGHT. TEMPERATURES ARE BORDERLINE SO AT THIS
TIME WILL KEEP A RAIN OR SNOW OPTION GOING ACROSS THE NORTH WITH
RAIN IN THE SOUTH. TEMPERATURES AGAIN WILL BE BELOW CLIMO WITH HIGHS
IN THE UPPER 30S TO LOW 40S AND LOWS IN THE 20S AND 30S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HPC GUIDANCE LOOKS GOOD GIVEN VARIABILITY IN THE EXTENDED. LOOKS
LIKE CENTRAL INDIANA WILL BE RUNNING COOLER THAN AVERAGE FOR THIS
TIME OF YEAR WITH A SERIES OF SHORT WAVES MOVING THROUGH...WITH
TEMPERATURES AND THICKNESSES BORDERLINE SO FOR MUCH OF THE PERIOD
INCLUDED A CHANCE OR SLIGHT CHANCE OF RAIN OR SNOW.

&&

.AVIATION.../FOR 231800Z TAFS/...

LOW PRESSURE SYSTEM WITH COLD FRONT EXTENDING SOUTH BOTH OVER AREA
AT 18Z. FRONT WILL MOVE RAPIDLY EAST OF INDIANA BY LATE
AFTERNOON.THE LOW WILL LINGER OVER THE STATE WELL INTO TONIGHT.
LATE TONIGHT INTO THURSDAY HIGH PRESSURE SHOULD DEVELOP OVER THE
AREA FROM THE NORTHWEST.

SEVERE THUNDERSTORMS WITH WINDS GUSTING TO 50 KNOTS AND LARGE HAIL
POSSIBLE MAINLY EASTERN PORTIONS OF THE AREA TIL LATE AFTERNOON.
OTHERWISE VFR CEILINGS AND VISIBILITIES AND WEST WINDS SUSTAINED
AT 20 GUSTING TO 35 KNOTS.

EARLY TONIGHT WIDESPREAD MVFR CEILINGS...LOCAL IFR
CEILINGS...DEVELOPING. AREAS OF SHOWERS EARLY TONIGHT AND DRIZZLE
OR FREEZING DRIZZLE POSSIBLE LATE TONIGHT...BIT VISIBILITIES SHOULD
STAY MOSTLY VFR. MVFR CEILINGS BREAKING LATE THURSDAY.

WINDS CHANGING FROM NORTHWEST...THROUGH THE NORTH...TO THE NORTHEAST
OVERNIGHT INTO THURSDAY. SUSTAINED SPEEDS 15 KNOTS WITH GUSTS TO
25.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CP
NEAR TERM...CP
SHORT TERM...CP
LONG TERM....CP
AVIATION...JK
Hazardous weather outlook, Mar 23, 3:45 PM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
345 PM EDT WED MAR 23 2011

INZ038>042-045>049-052>057-062>065-072-241945-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-
BARTHOLOMEW-DECATUR-JENNINGS-
345 PM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE STILL POSSIBLE THROUGH THIS
EVENING...BUT THE SEVERE THREAT HAS DECREASED. NONETHELESS...
ANY LIGHTNING IS ALWAYS DANGEROUS.

WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH
OR MORE THROUGH THIS EVENING.

TONIGHT WILL BE COLDER IN THE WAKE OF A COLD FRONT...AND LIGHT
FREEZING DRIZZLE IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT
LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043-044-051-241945-
VERMILLION-PARKE-VIGO-
345 PM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE...BUT THEY ARE NOT EXPECTED TO BE
SEVERE. NONETHELESS...DEADLY CLOUD TO GROUND LIGHTNING IS
ALWAYS A THREAT IN THUNDERSTORMS.

WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH
OR MORE THROUGH THIS EVENING.

TONIGHT WILL BE COLDER IN THE WAKE OF A COLD FRONT...AND LIGHT
FREEZING DRIZZLE IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT
LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ061-068>071-241945-
GREENE-DAVIESS-MARTIN-LAWRENCE-JACKSON-
345 PM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING...BUT THE SEVERE
THREAT HAS DECREASED.  NONETHELESS...DEADLY CLOUD TO GROUND
LIGHTNING IS ALWAYS A THREAT IN THUNDERSTORMS.

WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT
LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-067-241945-
SULLIVAN-KNOX-
345 PM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE...BUT THEY ARE NOT EXPECTED TO BE
SEVERE. NONETHELESS...DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A
THREAT IN THUNDERSTORMS.

WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH
OR MORE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT
LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028-029-035-036-241945-
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-
345 PM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE...BUT THEY ARE NOT EXPECTED TO BE
SEVERE. HOWEVER...DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A
THREAT IN THUNDERSTORMS.

WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE
THROUGH THIS EVENING.

TONIGHT WILL BE COLDER IN THE WAKE OF A COLD FRONT...AND LIGHT
FREEZING DRIZZLE IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT
LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ030-031-037-241945-
CLINTON-HOWARD-BOONE-
345 PM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY...BUT THE SEVERE THREAT HAS
 DECREASED. HOWEVER...DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A
THREAT IN THUNDERSTORMS.

WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE
THROUGH THIS EVENING.

TONIGHT WILL BE COLDER IN THE WAKE OF A COLD FRONT...AND LIGHT
FREEZING DRIZZLE IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT
LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

TDUD

In the hours before

Special weather statement, Mar 23, 6:42 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
642 PM EDT WED MAR 23 2011

INZ028-035-036-043-232330-
FOUNTAIN-MONTGOMERY-VERMILLION-WARREN-
642 PM EDT WED MAR 23 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN VERMILLION...
NORTHWESTERN MONTGOMERY...CENTRAL FOUNTAIN AND SOUTHWESTERN WARREN
COUNTIES UNTIL 730 PM EDT/630 PM CDT/...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COVINGTON...OR 12 MILES EAST OF DANVILLE...
MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
VEEDERSBURG AROUND 655 PM EDT...
MELLOTT...HILLSBORO AND NEWTOWN AROUND 705 PM EDT...
WINGATE AND WAYNETOWN AROUND 710 PM EDT...
NEW RICHMOND AROUND 720 PM EDT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4023 8752 4022 8696 4001 8697 4002 8754
TIME...MOT...LOC 2242Z 267DEG 29KT 4013 8739

77/TDUD
Local storm report, Mar 23, 6:47 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
647 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             COVINGTON               40.14N 87.39W
03/23/2011  M1.75 INCH       FOUNTAIN           IN   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS HAIL RANGING FROM PEA SIZED TO
            GOLF BALL SIZE.

&&

AHOMANN
Local storm report, Mar 23, 6:50 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
650 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             CICERO                  40.12N 86.02W
03/23/2011  M1.00 INCH       HAMILTON           IN   EMERGENCY MNGR

&&

AHOMANN
Local storm report, Mar 23, 7:02 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
702 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     HAIL             VEEDERSBURG             40.11N 87.26W
03/23/2011  E1.75 INCH       FOUNTAIN           IN   PUBLIC

&&

AHOMANN
Local storm report, Mar 23, 7:19 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
719 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HAIL             WAYNETOWN               40.09N 87.07W
03/23/2011  E1.75 INCH       MONTGOMERY         IN   LAW ENFORCEMENT

&&

AHOMANN
Special weather statement, Mar 23, 7:21 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
721 PM EDT WED MAR 23 2011

INZ044-045-240000-
PARKE-PUTNAM-
721 PM EDT WED MAR 23 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN PUTNAM AND EASTERN
PARKE COUNTIES UNTIL 800 PM EDT...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF ROCKVILLE...OR 20 MILES
SOUTHWEST OF CRAWFORDSVILLE...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
RUSSELLVILLE AROUND 730 PM EDT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3988 8688 3973 8689 3974 8710 3988 8710
TIME...MOT...LOC 2321Z 259DEG 30KT 3982 8708

77/TDUD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 12:58 PM EDTSpecial Weather StatementINDDaviess32 min
Mar 23, 1:05 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Knox, Lawrence, Martin40 min
Mar 23, 1:20 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Johnson, Rush, Shelby40 min
Mar 23, 1:27 PM EDTSevere Thunderstorm WarningINDRush, Shelby33 min
Mar 23, 1:27 PM EDTSevere Thunderstorm WarningINDDaviess, Martin48 min
Mar 23, 1:48 PM EDTSevere Thunderstorm WarningINDLawrence42 min
Mar 23, 1:48 PM EDTTornado WarningINDDecatur, Rush, Shelby42 min
Mar 23, 2:03 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur42 min
Mar 23, 2:10 PM EDTTornado WarningINDJackson35 min
Mar 23, 2:16 PM EDTSevere Thunderstorm WarningINDJackson, Lawrence22 min
Mar 23, 2:25 PM EDTSevere Thunderstorm WarningINDDelaware, Randolph35 min
Mar 23, 2:28 PM EDTSevere Thunderstorm WarningINDJennings23 min
Mar 23, 2:41 PM EDTSevere Thunderstorm WarningINDJackson11 min
Mar 23, 6:20 PM EDTSpecial Weather StatementINDTipton40 min
Mar 23, 6:27 PM EDTSpecial Weather StatementINDHamilton48 min
Mar 23, 6:35 PM EDTSpecial Weather StatementINDDelaware40 min
Mar 23, 6:39 PM EDTSevere Thunderstorm WarningINDHamilton, Madison51 min
Mar 23, 6:42 PM EDTSpecial Weather StatementINDFountain48 min
Mar 23, 6:45 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Vermillion45 min
Mar 23, 6:52 PM EDTSevere Thunderstorm WarningINDMadison25 min
Mar 23, 7:01 PM EDTSevere Thunderstorm WarningINDParke, Vermillion34 min
Mar 23, 7:08 PM EDTSevere Thunderstorm WarningINDDelaware32 min
Mar 23, 7:12 PM EDTTornado WarningINDMontgomery33 min
Mar 23, 7:21 PM EDTSpecial Weather StatementINDParke39 min
Mar 23, 7:25 PM EDTTornado WarningINDMontgomery21 min
Mar 23, 7:29 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton40 min
Mar 23, 7:41 PM EDTSpecial Weather StatementINDRandolph49 min
Mar 23, 7:53 PM EDTSevere Thunderstorm WarningINDHendricks23 min
Mar 23, 7:56 PM EDTSevere Thunderstorm WarningINDHamilton, Madison49 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.